Two-Dimensional Nonlinear Shell Model of Koiter's Type with Variable Thickness

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)615-638
Journal / PublicationMathematics and Mechanics of Solids
Issue number6
Publication statusPublished - Dec 2003


The Koiter's type model for nonelastic shells with variable thickness is discussed. Using the asymptotic analysis it was shown that as the thickness goes to zero the solution behaves like a membrane or flexural shell. The model for linear elastic shallow shells was proved by means of a generalized Korn inequality. The results show that if the applied forces are of a specific order of magnitude then the covariant components of the scaled displacement field converge.

Research Area(s)

  • Asymptotic analysis, Koiter's model, Nonlinearly elastic shells, Variable thickness

Bibliographic Note

Publication details (e.g. title, author(s), publication statuses and dates) are captured on an “AS IS” and “AS AVAILABLE” basis at the time of record harvesting from the data source. Suggestions for further amendments or supplementary information can be sent to